Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Morning numbers too high
    avatar
    dmh22 posted:
    I am on Metformin and my numbers will be low at night and eating nothing after that when I wake up my numbers are higher. Why is that?
    Reply
     
    avatar
    davedsel2 responded:
    Hello.

    Many of us with Type 2 Diabetes experience a condition knows as the "Dawn Phenomenon" or "Dawn Effect".

    Here is a link to information that explains this: http://community.diabetes.org/t5/Adults-Living-with-Type-2/DAWN-PHENOMENON/td-p/113294

    If you are following a healthy diet and exercising, this could be an explanation for your morning blood glucose readings being high. You should discuss this with your doctor asap.
    Please click on my username or avatar picture to read my story.

    Blessings,

    -Dave
     
    avatar
    glucerna replied to davedsel2's response:
    Thanks for sharing that excellent link Dave. dmh22 your doctor will look at your blood sugar numbers from testing at different times during the day, plus your A1c to make determinations in the best medications and treatment for you. ~Lynn @Glucerna
     
    avatar
    richtay985 responded:
    Blood Glucose normally increases while you sleep. This is a chemistry thing your body does and you have no control over it. However, if you get your doctor to prescribe Onglyza, this will prevent or help prevent your spikes during the day and your gradual increases while you sleep. Metformin combined with Onglyza can create problems with low blood sugar just be careful and make sure you eat a snack before bedtime. If you sleep more than 8 hours, you need to set your alarm on hour 4 and check your blood glucose until you get a handle on how it is going to affect you.
     
    avatar
    max9821 responded:
    I have found that if I just have a salad at the end of the day my morning numbers will a bit higher than in the eighties where they usually are. At night when not eating and your blood sugar goes down the liver releases sugar into the blood stream to prevent it from going too low.

    dolores


    Helpful Tips

    Tip for Less Severe Neuropathy Symptoms
    I was diagnosed with Type 2 over eight years ago and have been lucky enough to control my disease with weight loss, diet and exercise ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.